Review: could Lipitor cause Hair loss?
Summary: Hair loss is found among people who take Lipitor, especially for people who are female, 60+ old, have been taking the drug for 1 - 2 years, also take medication Aspirin, and have High blood cholesterol.
We study 129,898 people who have side effects while taking Lipitor from FDA and social media. Among them, 1,269 have Hair loss. Find out below who they are, when they have Hair loss and more.
You are not alone: join a mobile support group for people who take Lipitor and have Hair loss >>>
Lipitor has active ingredients of atorvastatin calcium. It is often used in high blood cholesterol. (latest outcomes from 132,798 Lipitor users)
Hair loss has been reported by people with high blood pressure, rheumatoid arthritis, high blood cholesterol, multiple sclerosis, depression. (latest reports from 42,705 Hair loss patients)
On Feb, 25, 2015: 129,898 people reported to have side effects when taking Lipitor. Among them, 1,269 people (0.98%) have Hair Loss.
Time on Lipitor when people have Hair loss * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Hair loss||12.78%||18.80%||16.54%||23.31%||10.53%||12.78%||5.26% |
Gender of people who have Hair loss when taking Lipitor * :
|Hair loss||78.64%||21.36% |
Age of people who have Hair loss when taking Lipitor * :
|Hair loss||0.20%||0.10%||0.00%||0.30%||2.51%||9.83%||20.96%||66.10% |
Severity of Hair loss when taking Lipitor ** :
|least||moderate||severe||most severe |
|Hair loss||5.56%||44.44%||38.89%||11.11% |
How people recovered from Hair loss ** :
|while on the drug||after off the drug||not yet |
|Hair loss||0.00%||18.18%||81.82% |
Top conditions involved for these people * :
- Blood cholesterol increased (302 people, 23.80%)
- Hypertension (119 people, 9.38%)
- Hyperlipidaemia (44 people, 3.47%)
- Depression (39 people, 3.07%)
- Diabetes mellitus (36 people, 2.84%)
Top co-used drugs for these people * :
- Aspirin (200 people, 15.76%)
- Synthroid (93 people, 7.33%)
- Atenolol (91 people, 7.17%)
- Norvasc (82 people, 6.46%)
- Toprol-xl (81 people, 6.38%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of lipitor and hair loss on
Do you have Hair Loss while taking Lipitor?
You are not alone! Join a mobile support group:
- support group for people who take Lipitor and have Hair Loss
- support group for people who take Lipitor
- support group for people who have Hair Loss
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lipitor, Hair loss
You may be interested at these reviews (Write a review):
- Hair loss happening on linzess
I've been taking 145 mg of Linzess for about 4 months and have noticed my hair is getting so much thinner. I really noticed it the third month I was on it. It's a FABULOUS FABULOUS medicine for us who have CIC, but I don't want to be bald before I'm 50!!!
- Coughing up blood after using symbicort inhaler
First time I used Symbicort Inhaler, I immediately coughed freely, but noticed it was bright red, blood. Second time I used it- same thing. Third time I used it, I coughed about an hour later a larger amount of blood in phlegm. I'm reluctant to use the medication any further-I will consult my doctor after the weekend.
- Hair loss with enbrel
I have been on Enbrel for 4 months and started seeing significant hair thinning at the second month of treatments (50 mg once per week). My Rhuematologist suggested 800 mcg of folic acid. I am still losing hair although I am feeling so much better.
- Lipitor weight loss/ lisinipril ed issue (1 response)
40 mg Lipitor for two months caused 8 pounds weight loss,thoughts of losing my mind ,racing heart rate,mental confusion,emergency visits twice,never in my life have gone to hospital by ambulance..5'11 178 BM 17 ,faithful gym rat ,all test ruled out physical issues,informed doctor, he didn't feel Lipitor was the cause,I stopped Lipitor 3 weeks later not losing weight ,bad dreams gone,feeling like myself again,hoping to regain the weight in time,Lisinpril 10 mg started two years ago ,has issues but did not connect until recently,3 months after taking started to have problems in the bedroom,only within the last 5 months did it occur to me was that was the cause of my sexual performance...had all test done testosterone ,blood work and all came back normal,stopped taking Lisinpril for 4 days a my manhood returned to normal!! Just spoke with doctor and says that shouldn't be????? Really ,he has since written me a new BP prescription,recent BP readings have been normal and will not take until BP rises....eating better ,with supplements ,,why Doctors don't believe the patient is incredulous ,thanks to sites like this people need to really question the health care their getting .....
- Lipitor caused gout attack.
My doctor gave me Lipitor to lower my Collestoral (240). Three days later I had lower stomach pains and the beginning of a Gout attack on my foot. I stopped taking the drug after 4 days when the full blown Gout attack came. I had been watching my diet and had not had a Gout attack for two years (my first one). Nothing changed except the Lipitor. I have no doubt the attack was brought on by the Lipitor. If you have Gout DO NOT TAKE LIPITOR (or its generic). Im now in my second week of pain and it's terrible.
More reviews for: Lipitor, Hair loss
Comments from related studies:
From this study (4 months ago):
Just began Cholestyramine Pack on 10/01/2015 for chronic diahrrea which, after several months and many tests, can not be diagnosed! After approx.2 weeks on this medication, began losing considerable amounts of hair every time I shampooed, brushed or even gently combed. After one week, there is a noticeable difference. I have not added or changed any other routine protocol in medications or personal grooming
From this study (10 months ago):
I have had severe loss/thinning of hair over this last year, and it seems to be getting worse over the last 6 months. I lose an inordinate amount of hair whenever I brush, comb, or shampoo my hair.
From this study (12 months ago):
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.